Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 12, 2015, 6:33 PM CDT for Hubbard County, Wadena County, Minnesota. It was in force for 57 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2015, 6:33 PM CDT (23:33 UTC)
- Expired
- Aug 12, 2015, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Hubbard County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 198 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:36 PM CDT | HAIL 1 | 2 E Emmaville, MN | |
| Aug 12, 6:40 PM CDT | TSTM WND DMG | 1 E Emmaville, MN | SPOTTER NOTICED AND OCCASIONAL POPLAR TREE BLOWN OVER ...ALONG WITH DENTS IN VEHICLES CAUSED BY HAIL...ALONG A ROUTE FROM EMMAVILE INTO NEVIS. |
| Aug 12, 6:40 PM CDT | TSTM WND DMG | 1 E Emmaville, MN | SPOTTER NOTICED AN OCCASIONAL POPLAR TREE BLOWN OVER ...ALONG WITH DENTS IN VEHICLES CAUSED BY HAIL...ALONG A ROUTE FROM EMMAVILE INTO NEVIS. |
| Aug 12, 6:50 PM CDT | HAIL 1.25 | Nevis, MN | |
| Aug 12, 6:54 PM CDT | HAIL 1 | 1 N Nevis, MN | |
| Aug 12, 7:01 PM CDT | TSTM WND DMG | Akeley, MN | NUMEROUS TREES SNAPPED AROUND TOWN... PINE... MAPLE AND POPLAR. |
| Aug 12, 7:20 PM CDT | HAIL 1.75 | 3 W Oshawa, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630
WUUS53 KFGF 122333
SVRFGF
MNC057-159-130030-
/O.NEW.KFGF.SV.W.0112.150812T2333Z-150813T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
633 PM CDT WED AUG 12 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHERN WADENA COUNTY IN CENTRAL MINNESOTA...
* UNTIL 730 PM CDT
* AT 632 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMMAVILLE...
OR 25 MILES SOUTH OF BEMIDJI...MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
NEVIS...AKELEY AND DORSET AROUND 650 PM CDT.
CHAMBERLAIN AND BADOURA AROUND 705 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4680 9479 4663 9479 4661 9506 4696 9516
4707 9517 4727 9476 4714 9466 4680 9466
TIME...MOT...LOC 2332Z 327DEG 31KT 4712 9494
HAIL...1.00IN
WIND...70MPH
$$
VOELKER3 follow-up statements
563
WWUS53 KFGF 122354
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
654 PM CDT WED AUG 12 2015
MNC057-159-130030-
/O.CON.KFGF.SV.W.0112.000000T0000Z-150813T0030Z/
HUBBARD MN-WADENA MN-
654 PM CDT WED AUG 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN HUBBARD AND NORTHERN WADENA COUNTIES...
AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEVIS...OR 36
MILES SOUTH OF BEMIDJI...MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
CHAMBERLAIN AROUND 700 PM CDT.
BADOURA AROUND 705 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4680 9479 4663 9479 4661 9506 4680 9511
4697 9493 4723 9474 4714 9466 4680 9466
TIME...MOT...LOC 2353Z 327DEG 31KT 4696 9479
HAIL...1.00IN
WIND...70MPH
$$
VOELKER936
WWUS53 KFGF 130009
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
709 PM CDT WED AUG 12 2015
MNC057-159-130030-
/O.CON.KFGF.SV.W.0112.000000T0000Z-150813T0030Z/
HUBBARD MN-WADENA MN-
709 PM CDT WED AUG 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN HUBBARD AND NORTHERN WADENA COUNTIES...
AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BADOURA...OR
42 MILES NORTHWEST OF BRAINERD...MOVING SOUTHEAST AT 35 MPH. AT 650
PM CDT HALF DOLLAR SIZED HAIL WAS REPORTED BY A SPOTTER IN NEVIS.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN HUBBARD AND NORTHERN WADENA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4680 9479 4663 9479 4661 9506 4680 9511
4697 9493 4723 9474 4714 9466 4680 9466
TIME...MOT...LOC 0007Z 335DEG 30KT 4685 9474
HAIL...1.25IN
WIND...70MPH
$$
VOELKER019
WWUS53 KFGF 130027
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
727 PM CDT WED AUG 12 2015
MNC057-159-130037-
/O.EXP.KFGF.SV.W.0112.000000T0000Z-150813T0030Z/
HUBBARD MN-WADENA MN-
727 PM CDT WED AUG 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUBBARD AND
NORTHERN WADENA COUNTIES WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MINNESOTA.
LAT...LON 4680 9479 4663 9479 4661 9506 4680 9511
4697 9493 4723 9474 4714 9466 4680 9466
TIME...MOT...LOC 0026Z 327DEG 31KT 4685 9474
$$
VOELKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:35 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 12, 2:35 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 235 PM CDT WED AUG 12 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 235 PM CDT WED AUG 12 2015 ELEVATED STORMS CONTINUE TO SLOWLY APPROACH AND CROSS THE INTERNATIONAL BORDER...BUT REMAIN WEAK (THIS LIKELY DUE TO STRONG CAP STILL IN PLACE). THIS ACTIVITY HAS SIGNIFICANTLY REDUCED SEVERE POTENTIAL NEAR THE INTERNATIONAL BORDER (WHERE CLOUDS HAVE KEPT TEMPS COOLER)...BUT JUST SOUTH OF THIS AREA MLCAPE HAS BECOME STRONG. AS LOW-LEVEL TROUGH APPROACHES TOWARD 00Z WHEN THE CAP IS WEAKEST...ANTICIPATE ACTIVITY TO BECOME MORE SFC BASED AND STRENGTHEN. WILL EXPAND T+ INTO THE RED RIVER VALLEY GIVEN LATEST TRENDS (WITH MAIN THREAT ALONG AND EAST OF THE VALLEY). STILL THINKING AN AREA OF STORMS MOVING FROM NORTH TO SOUTH (ISOLD TO SCATTERED) WITH DAMAGING WIND GUSTS THE MAIN THREAT (AND POSSIBLY HAIL) GIVEN THE ENVIRONMENT (AS DISCUSSED IN THE LATEST SPC SWOMCD). WARM AIRMASS REMAINS ACROSS THE REGION WITH TEMPERATURES CONTINUING WELL ABOVE NORMAL VALUES. HEAT INDEX VALUES MAY BRIEFLY APPROACH 100F DURING THE AFTERNOON HOURS...BUT NOT LONG ENOUGH TO WARRANT A HEAT ADVISORY. AFTER THIS EVENING...ALTHOUGH ANY WEAK DISTURBANCE COULD PRODUCE A THUNDERSTORM...FORCING SHOULD BE RATHER WEAK AND NOT ENOUGH TO OVERCOME CAPPING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 235 PM CDT WED AUG 12 2015 FRIDAY-SATURDAY...MUCH OF THIS PERIOD WILL REMAIN UNDER SIMILAR CONDITIONS AS THURSDAY...EXCEPT WITH BUILDING HEIGHTS ALOFT. THE CHANCE FOR ANY PRECIP UNDER THIS PATTERN IS VERY LOW. HOT TEMPERATURES WILL CONTINUE. THE ADVERTISED COLD FRONT WILL APPROACH THE REGION DURING THE AFTERNOON HOURS. SATURDAY EVENING-WEDNESDAY...MODELS IN DECENT AGREEMENT WITH LONG TERM MODELS BRING A FRONT ASSOCIATED WITH A CANADIAN SFC LOW ACROSS THE DAKOTAS SAT NIGHT INTO SUN...GIVING REGION A CHANCE FOR STRONG TSTMS IF FROPA TRANSITS DURING PEAK HEATING. SW FLOW THEN BECOMES MORE NW AS CANADIAN RIDGE SETS UP...KEEPING FIRST HALF OF NEXT WEEK DRY BEFORE ANOTHER SYSTEM MOVES ACROSS MID WEEK...BRINGING MORE CHANCES FOR SHOWERS AND TSTMS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1251 PM CDT WED AUG 12 2015 VFR CONDS THIS AFTERNOON WITH SOUTHEASTERLY WINDS TURNING SOUTHERLY THIS EVENING AND VARIABLE BY TOMORROW MORNING AS HIGH PRESSURE MOVES INTO WRN ND. ISOLD TSTMS POSSIBLE IN W CNTRL AND NW MN...HOWEVER NOT ENOUGH CONFIDENCE AT SPECIFIC SITES TO ADD TS...WILL KEEP MENTION OF CB ONLY IN TAFS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...TG LONG TERM...TG/SPEICHER AVIATION...SPEICHER
Hazardous weather outlook, Aug 12, 8:41 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 841 AM CDT WED AUG 12 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-130930- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 841 AM CDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING...WITH A SLIGHT RISK OF SEVERE STORMS OVER PARTS OF NORTHEASTERN NORTH DAKOTA INTO NORTHWESTERN MINNESOTA. THE MAIN THREATS ARE HAIL GREATER THAN 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS. HEAT INDICES COULD REACH THE MID TO UPPER 90S FOR A SHORT TIME THIS AFTERNOON MAINLY ALONG AND WEST OF THE RED RIVER VALLEY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA ON THURSDAY...WITH HIGHER CHANCES OVER THE REGION LATER SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JAM
In the hours before
Local storm report, Aug 12, 5:48 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
548 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 6 N BADGER 48.86N 96.02W
08/12/2015 M2.75 INCH ROSEAU MN PUBLIC
0530 PM HAIL 6 W ROSEAU 48.85N 95.89W
08/12/2015 M3.00 INCH ROSEAU MN PUBLIC
RULER MEASURED 3.5 INCH HAIL
&&
DRIDDLELocal storm report, Aug 12, 5:50 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
550 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL ROSEAU 48.85N 95.76W
08/12/2015 E1.75 INCH ROSEAU MN TRAINED SPOTTER
A MIX OF QUARTER TO GOLF BALL SIZED HAIL,
&&
GGUSTLocal storm report, Aug 12, 5:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
555 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 1 N CLEARBROOK 47.71N 95.43W
08/12/2015 E1.00 INCH CLEARWATER MN TRAINED SPOTTER
&&
GGUSTLocal storm report, Aug 12, 6:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
601 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 4 SE ROSEAU 48.80N 95.70W
08/12/2015 E1.00 INCH ROSEAU MN TRAINED SPOTTER
&&
GGUSTLocal storm report, Aug 12, 6:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
611 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 5 S SHEVLIN 47.46N 95.26W
08/12/2015 E70 MPH CLEARWATER MN PUBLIC
TREE DOWNED BY STRONG WINDS
&&
KNUTSVIGLocal storm report, Aug 12, 6:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
633 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 6 SSE HIGH LANDING 47.97N 95.76W
08/12/2015 PENNINGTON MN EMERGENCY MNGR
SEVERAL GRAIN BINS SUSTAINED SIGNIFICANT DAMAGE. LARGE
ROUND HAY BALLS BLOWN ACROSS A FIELD. WIND SPEEDS
ESTIMATED IN EXCESS OF 80 MPH.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:42 PM CDT | Special Weather Statement | FGF | Marshall | 63 min |
| Aug 12, 2:57 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 63 min |
| Aug 12, 3:56 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Marshall, Pennington, Roseau | 64 min |
| Aug 12, 4:30 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 60 min |
| Aug 12, 4:56 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Pennington | 51 min |
| Aug 12, 5:13 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Polk | 47 min |
| Aug 12, 5:29 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Roseau | 48 min |
| Aug 12, 5:46 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen | 59 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.